Bai Zhidong (Chinese)  


Location             :   S16/07-103 
Contact No        :   874 7841 
E-mail address    :   stabaizd@leonis.nus.edu.sg 
 

Lecturing Assignment: 

(97/98 Semester 1) MA 4245 Time Series Analysis

(97/98 Semester 2) MA4246            Multivariate Analysis

(98/99 Semester 1) MA4243            Nonparametric Statistics

(98/99 Semester 2) MA4246            Multivariate Analysis

(99/00 Semester 1) MA4243            Nonparametric Statistics

(99/00 Semester 2) ST4207            Nonparametric and Robust Statistics

(00/01 Semester 1) MA4245            Time Series Analysis

(00/01 Semester 2) SA3202 Statistical Methods for Social Sciences

(01/02 Semester 1) ST4262            Special Topic: Ranked Set Sampling

(01/02 Semester 2) ST5214            Advanced Probability

Education: 
 
PhD in Statistics, 1982        University of Science and Technology of China 

Current Research Areas:

Spectral analysis of large dimensional random matrices

Probability of Algorithms 

Rank set sampling

Urn model with application to clinical trials

M-estimation and Robust-estimation

Model selection

Time series analysis

Limiting theorems in probability

Edgeworth expansions

Selected Publications:    (Full list of Publications)

  1. Bai, Z., Hu, F. and Rosenberger, W.F. (2002). Asymptotic properties of adaptive designs for clinical trials with delayed response. Ann. Statist. Vol 30, No 1, 122-139.

2.      Bai Z. D. and Krishonaiah, P. R. (2002) Reduction of Dimensionality. Encyclopedia of Physical Science and Technology, 3rd Edition Vol. 14, 55-73.

3.      Huang, Su Yun and Bai Z. D. (2002) Wavelets, Advanced. Encyclopedia of Physical Science and Technology, 3rd Edition Vol. 17, 753-771.

4.      Guo, M. H. Huang, Mong-Na Lo, Y. H. Chen, Bai, Z. D. and Hsieh, Kai-Sheng Hsieh (2001) Important ECG diagnosis aiding indices of ventricular defect children with or without congestive heart failure. Statistics in Medicine, Vol. 20 1125-1141.

  1. Bai, Z. D., Chen, Guijing and Hu, Feifang (2001) A kind of urn model for adaptive sequential design. Acta Math. Sci. Ser. B Engl. Ed. 21, no. 2, 224--228.
  2. Bai, Z. D., Chen, Gui Jing and Hu, Fei Fang (2001) Limit theorems in an urn model with time trends in sequential experiments. (in Chinese) Chinese Ann. Math. Ser. A, Vol. 22, No. 1, 89--96.
  3. Bai, Z. D., Hwang, H. K., Liang, W. Q. and Tsai T. H. (2001) Limit theorems for the number of maxima in random samples from planar regions. Electronic Journal of Probability. Vol. 6, Paper No. 3, 1-41.
  4. Z. D. Bai, B. Q. Miao and J. Tsay (2002) Convergence rates of the spectral distributions of large Wigner matrices. International Mathematical Journal. Vol. 1, No. 1. 65-90.
  5. Chen, Z. and Bai, Z. D. (2000) The optimal ranked-set sampling scheme for parametric families. Sankhya A, Part 2, pp 178-192.
  6. Shieh, Grace S., Bai, Z. D. and Tsai, W. Y. (2000) Rank tests for independence --- with a weighted correlation alternative. Statistica Sinica. 10, No. 2, pp 577-593.
  7. Bai, Z. D. and Chow, Mosuk (2000) A note on sequential estimation of the size of a population under general loss functions. Stat. & Probab. Letters, Vol. 47, 159-164.
  8. Bai,Z. D. and Cheng, P. E. (2000) Marcinkiewicz strong law for linear statistics. Stat. & Probab. Letters, 46, 105-112.
  9. Bai, Z. D. and He, X. M. (1999) Asymptotic distributions of the maximal depth estimators for regression and multivariate location. Ann. Statist. 27, No. 5, 1616-1637.
  10. Bai, Z.D. and Silverstein, Jack W. (1999) Exact separation of eigenvalues of large dimensional sample covariance matrices. Ann. Probab. Vol. 27, No. 3, 1536-1555.
  11. Bai, Z. D., Kundu, Debasis and Mitra, Amit (1999) A note on the consistency of multidimensional exponential signals. Sankhya, Ser. A 61, No. 2, 270--275.
  12. Bai, Z. D. and Huang, M. N. L. (1999) On consistency of the Best-r-Points-Average estimator of the maximizer of a nonparametric regression function. Accepted by Sankhya Ser. 61, Ser. A . Pt. 2, 208-217.
  13. Bai, Z. D., Rao, C. R., Wu, Y., Zen, M. M. and Zhao, L. C. (1999) The simultaneous estimation of the number of signals and frequencies of multiple sinusoids when some observations are missing: I. Asymptotics. Proceedings of the National Academy of Sciences of USA, Vol. 96, No. 20, 11106-11110.
  14. Z. D. Bai (1999) Methodologies in spectral analysis of large dimensional random matrices, A review. Statistica Sinica, 9, No. 3, pp 611-677.
  15. Bai, Z. D., Miao, B. Q. and Tsay, J. (1999) Remarks on the convergence rate of the spectral distributions of Wigner matrices. J. Theoret. Probab. 12, No. 2, 301--311.
  16. Guo, M. H., Bai, Z. D. and An, H. Z. (1999) Multi-step prediction for nonlinear autoregressive models based on empirical distribution. Statistica Sinica, 9, No. 2, 559-570.
  17. Bai, Z., Rao, C. R. and Wu, Y. (1999) Model selection with data-oriented penalty. J. Statist. Inference and Planning, 77, No. 1, 103--117.
  18. Bai, Z. D. and Hu, Feifang (1999) Asymptotic theorems for urn models with nonhomogeneous generating matrices. Stochastic Processes and their applications, Vol. 80, 87-101.
  19. Bai, Z. D. and Guo, M. H. (1999) A paradox in least squares estimation of linear regression models. Statist. and Probab. Letters, Vol. 42, 167-174.
  20. Bai, Z.D. and Huang, M. N. L. (1999) On the consistency of the best-r-points-average estimator for the maximizer of a nonparametric regression function. Sankhya, Ser. A 61, No. 2, 208217.
  21. Bai, Z. D., Chao, C. C., Hwang, H. K. and Liang, W. Q. (1998) On the variance of the number of Maxima in random vectors and its applications. The Annals of Applied Probab. Vol. 8, No. 3, 886-895.
  22. Z. D. Bai and J. W. Silverstein (1998) No eigenvalues outside the support of the limiting spectral distribution of large dimensional sample covariance matrices. Ann. Probab. Vol. 26, No. 1, 316-345.
  23. Bai, Z. D., Hwang, H. K. and Liang, W. Q. (1998) Normal approximation of the number of records in geometrically distributed random variables. Random Structures and Algorithms, Vol. 13, 319-334.
  24. Z.D. Bai (1997) Circular Law. The Ann. of Probab. Vol 25, No. 1, 494 - 529.

 

 

 

Department of  Statistics & Applied Probability  
National University of Singapore  
3 Science Drive 2 
Singapore 117543  

Last Modified:  25 October  2001 

 

BACK TO DEPARTMENT HOME PAGE